Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 103, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 11, 2006, 12:54 PM MST for Cochise County, Arizona. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2006, 12:54 PM MST (19:54 UTC)
- Expired
- Aug 11, 2006, 1:45 PM MST
- In force
- 51 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 47 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 331 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1604 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 111956 SVRTWC AZC003-112045- /O.NEW.KTWC.SV.W.0103.060811T1954Z-060811T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1254 PM MST FRI AUG 11 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA THIS INCLUDES THE CITY OF SIERRA VISTA * UNTIL 145 PM MST * AT 1245 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. TWO STORMS WERE STRENGTHENING AT THIS TIME ONE STORM 5 MILES NORTHEAST OF WHETSTONE AND THE OTHER STORM WAS LOCATED 7 MILES SOUTH OF SIERRA VISTA. THESE STORMS WERE NEARLY STATIONARY. * THESE SEVERE THUNDERSTORMS WILL BE NEAR... WHETSTONE AND SIERRA VISTA BY 100 PM MST THESE ARE DANGEROUS STORMS. IF YOU ARE IN ON OF THEIR PATHS...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3133 11045 3134 11012 3191 11012 3189 11045 $$ EVANS WEATHER.GOV/TUCSON
2 follow-up statements
000
WWUS55 KTWC 112022
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
122 PM MST FRI AUG 11 2006
AZC003-112045-
/O.CON.KTWC.SV.W.0103.000000T0000Z-060811T2045Z/
COCHISE AZ-
122 PM MST FRI AUG 11 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM MST
FOR SOUTHWESTERN COCHISE COUNTY...
AT 115 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FAIRBANK...OR ABOUT 13 MILES NORTHEAST OF SIERRA
VISTA...MOVING NORTHEAST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TOMBSTONE BY 145 PM MST
LAT...LON 3133 11045 3142 11022 3156 11000 3188 11000
3189 11045
$$
EVANS
WEATHER.GOV/TUCSON000
WWUS55 KTWC 112042
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
141 PM MST FRI AUG 11 2006
AZC003-112051-
/O.EXP.KTWC.SV.W.0103.000000T0000Z-060811T2045Z/
COCHISE AZ-
141 PM MST FRI AUG 11 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COCHISE COUNTY
EXPIRES AT 145 PM MST...
THE THUNDERSTORMS WHICH PROMPTED THIS WARNING HAVE DECREASED IN
INTENSITY AND THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE AT 145
PM. AT 135 PM TRAINED WEATHER SPOTTERS IN TOMBSTONE REPORTED STRONG
WIND AND HEAVY RAIN. ADDITIONAL THUNDERSTORMS WILL DEVELOP
THROUGHOUT THE AFTERNOON AND EVENING SO STAY TUNED TO NOAA WEATHER
RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING FURTHER
THUNDERSTORM DEVELOPMENT.
LAT...LON 3133 11045 3142 11022 3156 11000 3188 11000
3189 11045
$$
EVANS
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 9:15 AM MST, 3 hours 39 minutes earlier.
Area forecast discussion, Aug 11, 9:15 AM MST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 915 AM MST FRI AUG 11 2006 .SYNOPSIS...AN ACTIVE PATTERN WILL CONTINUE INTO TODAY AS SOUTHEAST ARIZONA RESIDES IN A MOIST AND UNSTABLE ATMOSPHERE. A LOW PRESSURE TROUGH MOVING OVER THE WEST COAST WILL TURN THE FLOW MORE WESTERLY THIS WEEKEND RESULTING IN LOWER THUNDERSTORM CHANCES BY LATE IN THE WEEKEND INTO EARLY NEXT WEEK. && .DISCUSSION...THE UPPER LEVEL CLOUDS OVERHEAD AND MOVING WEST-NORTHWESTWARD ARE MAINLY DEBRIS FROM THE UPPER LEVEL DISTURBANCE WHICH MOVED OUT OF WESTERN CHIHUAHUA...MEXICO YESTERDAY. THE DISTURBANCE DID NOT QUITE MAKE IT ARIZONA LAST NIGHT...BUT IT HAS LEFT A MESOSCALE CONVECTIVE VORTEX OVER WESTERN SONORA...MEXICO THIS MORNING. AS IT MOVES TO THE WEST THROUGH THE DAY IT MAY PROVIDE SOME SOUTHERLY FLOW TO HELP ENHANCE THE THUNDERSTORMS THAT DEVELOP TODAY AND TONIGHT. ON THE TUCSON SOUNDING THIS MORNING ONLY A SHALLOW LAYER AROUND 500 MB HAD ANY SIGNIFICANT FLOW AND THIS AT 15 TO 20 KNOTS OUT OF THE EAST. THE PRECIPITABLE WATER REMAINED HIGH AT 1.72 INCHES WHICH WILL PRODUCE HEAVY RAINERS THIS AFTERNOON AND EVENING. FOR ANY ORGANIZATION WE WILL NEED ADDITIONAL SHEAR IN THE LOWER LEVELS WHICH COULD COME FROM ONE OF TWO SOURCES. THE MCV TO OUR SOUTH OR SOME ENERGY CURRENTLY WRAPPING AROUND THE HIGH IN NEW MEXICO. BOTH MODELS INDICATE ENERGY ENTERING OUR AREA LATE THIS EVENING WITH THE NAM DRAWING A VORTICITY MAXIMUM FROM THE EAST AND THE GFS FROM THE SOUTH. EITHER WAY...WITH A DEFORMATION ZONE OVER ARIZONA...CAPE BETWEEN 1500 AND 2000 AND PLENTY OF MOISTURE...THE ADDITIONAL BOOST WILL ONLY ENHANCE AND MOST LIKELY ORGANIZE OUR CONVECTION TONIGHT. BEYOND TODAY...A TROUGH HAS DEVELOPED ALONG THE WEST COAST AND WILL STRENGTHEN OVER THE NEXT SEVERAL DAYS AS THE AXIS SHIFTS SLOWLY EASTWARD. THIS WILL RESULT IN A SLOW...LET ME EMPHASIS SLOW...DRYING TREND THROUGH NEXT WEEK. AFTERNOON TEMPERATURES WILL REMAIN AROUND NORMAL AS OVERNIGHT TEMPERATURES ARE MODERATED BY HIGH CLOUDS. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && EVANS WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 11, 10:36 AM MST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1036 AM MST FRI AUG 11 2006 AZZ019-029>035-120700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1036 AM MST FRI AUG 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT LIKE THE PAST SEVERAL DAYS...THERE IS AN ELEVATED RISK OF HEAVY RAIN AND FLASH FLOODING. THE ATMOSPHERE REMAINS EXTREMELY MOIST AND RATHER UNSTABLE. THE GROUND OVER MUCH OF SOUTHEAST ARIZONA REMAINS NEARLY SATURATED. STEERING FLOW REMAINS VERY LIGHT. THERE ARE TWO UPPER LEVEL DISTURBANCES WHICH MAY ENHANCE THUNDERSTORM DEVELOPMENT. ONE WILL MOVE SLOWLY EAST ACROSS CENTRAL AND NORTHERN ARIZONA. THE OTHER OVER NORTHERN SONORA WAS DRIFTING NORTHWEST TOWARD THE INTERNATIONAL BORDER. THE MOST LIKELY AREA FOR INITIAL STRONG THUNDERSTORM DEVELOPMENT WILL BE WHERE SKIES WERE CLEAR EARLY THIS MORNING...NAMELY OVER EXTREME EASTERN PIMA...EXTREME EASTERN PINAL...GREENLEE...GRAHAM AND COCHISE COUNTIES. HOWEVER AS THE DAY PROGRESSES...SOME CLEARING IS EXPECTED OVER SOUTH CENTRAL ARIZONA WHICH WILL INCREASE THE THREAT OVER SANTA CRUZ...THE REST OF PIMA...AND WESTERN PINAL COUNTY LATE THIS AFTERNOON AND TONIGHT. DUE TO VERY SLOW AND ERRATIC CELL MOTIONS...THE PRIMARY RISK WILL BE FOR 1 TO 2 INCHES OF RAIN PER HOUR FROM THE STRONGEST STORMS... ESPECIALLY NEAR MOUNTAINS. AN ISOLATED WET DOWNBURST OR TWO IS ALSO POSSIBLE WITH DAMAGING WIND GUSTS. IF THE STORMS BECOME MORE ORGANIZED...FLASH FLOOD WATCHES AND WARNINGS MAY BE REQUIRED LATER TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS...SOME WITH HEAVY RAIN...ARE POSSIBLE AGAIN ON SATURDAY BEFORE A SLIGHT DOWNTURN IS EXPECTED EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PYTLAK
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:55 PM MST | Flash Flood Warning | TWC | Pinal | 35 min |
| Aug 11, 12:01 PM MST | Flash Flood Warning | TWC | Graham | 59 min |
| Aug 11, 12:30 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 45 min |
| Aug 11, 12:46 PM MST | Flash Flood Warning | TWC | Cochise | 59 min |
| Aug 11, 1:08 PM MST | Flash Flood Warning | TWC | Cochise | 67 min |
| Aug 11, 1:54 PM MST | Flash Flood Warning | TWC | Cochise | 2 hr |
| Aug 11, 2:58 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 47 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.